Journal of Noncommutative Geometry


Full-Text PDF (326 KB) | Metadata | Table of Contents | JNCG summary
Volume 11, Issue 3, 2017, pp. 1037–1068
DOI: 10.4171/JNCG/11-3-8

Published online: 2017-09-26

Differentiable absorption of Hilbert $C^*$-modules, connections, and lifts of unbounded operators

Jens Kaad[1]

(1) The University of Southern Denmark, Odense, Denmark

The Kasparov absorption (or stabilization) theorem states that any countably generated Hilbert $C*$-module is isomorphic to a direct summand in the standard module of square summable sequences in the base $C*$-algebra. In this paper, this result will be generalized by incorporating a densely defined derivation on the base $C*$-algebra. This leads to a differentiable version of the Kasparov absorption theorem. The extra compatibility assumptions needed are minimal: It will only be required that there exists a sequence of generators with mutual inner products in the domain of the derivation. The differentiable absorption theorem is then applied to construct densely defined connections (or correpondences) on Hilbert $C*$-modules. These connections can in turn be used to define selfadjoint and regular "lifts" of unbounded operators which act on an auxiliary Hilbert $C*$-module.

Keywords: Hilbert $C*$-modules, derivations, differentiable absorption, Grassmann connections, regular unbounded operators

Kaad Jens: Differentiable absorption of Hilbert $C^*$-modules, connections, and lifts of unbounded operators. J. Noncommut. Geom. 11 (2017), 1037-1068. doi: 10.4171/JNCG/11-3-8